MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135133
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction: d4(unique identifier (udi) #) additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a guidewire stuck within a puncture needle, and no visual abnormalities were observed with the device. it was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.This issue can occur due to biological contamination, such as dried blood, within the needle.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during guidewire insertion through the needle (intraoperative), the guidewire incident occurred.No other guidewire was used, and the clinician had to remove the guidewire along with the puncture needle and use a new catheter.No other products in the kit were used.The puncture needle did not present any visible damage or dimension issues.The catheter was correctly flushed prior to use, and the puncture needle belonged to the catheter kit provided by the company.No cleaning agents were used, and there was no blood loss.No medical intervention or treatment was needed.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d4(expiration date, lot #), g3, h4, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, when the guidewire was inserted through the needle (intraoperative), the guidewire became stuck in the needle and could not be removed independently.No tools were used to remove the guide, and no excessive force was applied.The guide came from the notified kit.There was nothing unusual observed in the device before use.No other defects or damages were found in the product.No other products in the kit were used.The puncture needle did not present any visible damage or dimension issues.The catheter was correctly flushed prior to use, and the puncture needle belonged to the catheter kit provided by the company.No cleaning agents were used.No other guidewire was used, and the clinician had to remove the guidewire along with the puncture needle.A new catheter of the same brand and reference was used to complete the procedure successfully on the same day.There was no blood loss.An x-ray was not taken after the procedure.No medical intervention or treatment was needed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21687454
Report Number1282497-2025-00190
Device Sequence Number8850127
Product Code MPB
UDI-Device Identifier10884521006256
UDI-Public(01)10884521006256(17)290215(10)2324000167
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135133
Device Catalogue Number8888135133
Device Lot Number2324000167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer04/11/2025
07/09/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/11/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexUnknown
Patient Weight70 KG